Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Withdrawal symptoms from antidepressants 6 weeks PO



Recommended Posts

Prior to surgery my anxiety and depression were very well controlled by Zoloft and Lamictal. I was doing great until about a week ago when I started experiencing withdrawal type symptoms like dizziness, visual issues, and anxiety. I have been reading articles about bioavailability of meds post RNY. I’m 6 wks post op from revision to RNY. My doc wants me to try liquid Zoloft. Anybody have any experience with this? I’m scared and frustrated I was not warned of this possibly happening after surgery.

Edited by ScrubRN

Share this post


Link to post
Share on other sites

Any time you tinker with digestion, it can affect how meds are absorbed (especially with the bypass or duodenal switch). Your bariatric team should have reviewed your meds to identify possible issues prior to surgery. Hopefully they will get it figured out quickly for you.

My team did a good job of reviewing my meds and discussing the likely affect of my WLS but I still ran into trouble with the blood thinner I was taking (Xarelto). My hematologist tried to switch me to another med since the Xarelto requires a lot of food to be bioavailable but my insurance refused to cover it. So wouldn't you know it, I got a blood clot six months after surgery. Now I take injectable Lovenox because there's no requirement to have food with it. The Lovenox is more expensive than the drug my insurance refused to cover, plus they had to pay for my hospital stay when I had the clot. Go figure, right?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×